MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55246
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concommitant products: zfen-p-2-28-124-r, zfen-d-12-28-121-c.(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported a male patient received a fenestrated endovascular repair (fevar) of the aorta, common iliac and external iliac.He had to coil the left hypogastric artery and extend a spiral z iliac limb into the left external iliac.The right common iliac was also diseased but the doctor didn't want to cover both hypogastric arteries bilaterally.He landed a 24mm zenith flex with spiral-z technology aaa endovascular graft iliac leg into the diseased right common iliac to hopefully gain a seal.On the patients next computerized tomographic angiography (cta) in (b)(6) 2013, the right common iliac continued to grow and the limb no longer sealed off the aneurysm.The doctor brought back the patient and placed another zenith iliac limb into the right external iliac to gain a seal with the initially implanted right common iliac zenith device remaining implanted.This report involves the same patient with issues previously reported in manufacturer report #'s 9680654-2018-00005 and 9680654-2018-00006.
 
Additional Manufacturer Narrative
The zenith flex with spiral-z technology aaa endovascular graft iliac leg was not returned for an evaluation as it remains implanted in the patient.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A review of the device history records, instructions for use, and quality control data was conducted.Imaging was provided but did not effectively illustrate the type 1b endoleak reported in this complaint.Therefore, image review was not performed for the type 1b endoleak.Review of the device history record revealed that no non-conformances were noted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.In the ifu provided with the device, in section 4.5; implant procedure it is stated, inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.After review of the device history record, design history files, and the information provided for the complaint, there is no evidence to suggest that the device was manufactured out of specifications.The cause of the type1b endoleak is likely patient condition and disease progression related.It was reported that the right zsle-24-74-zt was implanted in a diseased area of the right common iliac artery to avoid covering the right hypogastric artery.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7294261
Report Number1820334-2018-00561
Device Sequence Number1211684
Product Code MIH
UDI-Device Identifier10827002552460
UDI-Public(01)10827002552460(17)150801(10)3578859
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55246
Device Catalogue NumberZSLE-24-74-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;